Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
17 Posts
Discussion Starter · #1 ·
I was on glycopyrrolate and immodium (2mg glycopyrrolate and 1 immodium a day)to control my D and be somewhat regular for an IBSer. My problem is my gastro doc as left town and I've been referred to another dr, who I can't get into for another month or so. My prescription for glycopyrrolate ran out and I've been majorly doubling up on the immodium, like 6-10 1mg pills a day. I still have cramping and gas, and I still have a mostly solid movement every day or every other day at least. Is this ok? I don't know if my body is rebounding from the absence of the other medication and I can go down on the immodium in a little while, or if I'll have to keep up like this. It sure isn't a good way to live though, and I'm definately laying it all out to my new doc when I go. Which probably means another colonoscopy (sigh) and more tests. Sometimes this just wears me down so much. Off topic, I did tell the person I've been dating for about 3 months about my problem. They understood and said it makes sense why I'm always slipping off to take a pill. So at least I can be honest about what's going on in my body. Anyway, I ramble, just wondering if the immodium is ok or if I'm going to end up doing more harm than good. ThanksJon
 

·
Registered
Joined
·
21 Posts
Hi JoninMo,I can relate with the Immodium.When I had a full time job and had a few hours of travelling to get there and back, I took so much Immodium to stop my D. until it no longer worked for me.I think I took too much and my body started rejecting it.I have not been working for over a year now and i'm confined in my home all day (to be near a bathroom) since there are no other pills that can control my severe D.Now, when I need to take Immodium,I have to make sure that I take it at least two hours before I leave the house because it seems to aggravate my stomach very badly before the D. stops.Also, I have to deal with painful cramps and discomfort for up to two days after I take Immodium.I try and stay clear from those now.I hope you can see your new doctor and get a new prescription soon!Also, glad to hear that your partner is supportive.That makes things a little easier for us IBS sufferers!! Take Care
 

·
Registered
Joined
·
1,181 Posts
6-10 isn't too much.I've visited 2 different GI's.The first one had patients on 8-10 per day.. the 2nd one said she had patients on 12 per day.Whatever works for you--don't worry about it, you'll be fine
 

·
Registered
Joined
·
53 Posts
Liga,I have always been concerned about immodium losingits effect for me. My doctor says not to worry and to continue to take the immodium every day becuase it can never stop working. Obviously however I trust your opinion as an ibser over his. How long were you taking it, and does it work for you anymore at all??
 

·
Registered
Joined
·
779 Posts
When I am having a problem with D, I take a half dose of Imodium (one chewable tablet). When I take 2, it tends to have a rebound Constipating effect on me. The one tablet doesn't work as good as 2, but it helps enough to cut down on "potty" trips.
 

·
Registered
Joined
·
21 Posts
Hi andrew6,Same here...i've been asking my doctor if Immodium can ever stop working for me and of course he says no and that there are no effects of long time use.Of course I don't believe this because I am living proof that it barely works for me anymore,but this is my own personal experience.I was taking it almost everyday(2-4 tablets per day) for over a year.As for now,I very seldom take it because of the cramps it causes...I just end up suffering more so it's not worth taking them anymore. Everyone is different though so maybe i'm just one of those who's body rejects the anti-D. medication.I hope things work out for you
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top